Discussions By Condition: I cannot get a diagnosis.

Need answers, fasttt!

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: ecuadorinafrica
  • November 25, 2010
  • 05:09 AM

Here's the deal.
About 9 months ago, doctors told me I had mono. I had been very lethargic and somewhat depressed. About 3 months ago I was diagnosed with MRSA when I was living in Ecuador and had to have some surgeries. I was given clindamycin in order to get rid of the infection. When I came back to the states, the doctors told me the clindamycin gave me C. Diff -- they found this after I'd told them that I was very lethargic, had bloody diarrhea, loss of appetite, abdominal pains, and nausea. They also found that I have a D, B12, albumin and protein deficiency. They started me on medicine called Flagyl which only made me worse. The blood got brighter and I was much more tired; in addition, I had severe nausea and stomach pains, along with intestinal pains that weren't as severe before. Since, I've been noted as clinically depressed and the medicine still didn't get rid of the C. Diff. Now doctors are questioning different things such as Crohn's disease, Ciliac's disease, irritable bowel syndrome, colitis, endometriosis, or even colon cancer. I leave in January for Africa and need to figure all of this out before I go! Does anyone have any ideas? Can anyone even test positive for C. Diff if they actually have something else? Why would I have had bloody stools and such even before starting my clindamycin if that is what gave me the C. Diff anyways? Answers, anyone!?

Reply Flag this Discussion

4 Replies:

  • Sounds like you have Pseudomembranous colitis.This is from wikipedia about C. Diff and it's leading to Pseudo.: Clostridia are anaerobic, spore-forming rods (bacilli). C. difficile is the most serious cause of antibiotic-associated diarrhea (AAD) and can lead to pseudomembranous colitis, a severe infection of the colon, often resulting from eradication of the normal gut flora by antibiotics. The C. difficile bacteria, which naturally reside in the body, become overpopulated: The overpopulation is harmful because the bacterium releases toxins that can cause bloating and diarrhea with abdominal pain, which may become severe. Latent symptoms often mimic some flu-like symptoms and can mimic disease flare in patients with inflammatory bowel disease-associated colitis Often, it can be cured simply by discontinuing the antibiotics responsible. In more serious cases, oral administration of metronidazole or vancomycin is the treatment of choice. Relapses of C. difficile AAD have been reported in up to 20% of cases. Also check out http://en.wikipedia.org/wiki/Pseudomembranous_colitis Hope you get well soon! sounds miserable
    Anonymous 42789 Replies
    • November 25, 2010
    • 06:28 AM
    • 0
    Flag this Response
  • Sounds like you have Pseudomembranous Colitishttp://en.wikipedia.org/wiki/Pseudomembranous_colitis
    Anonymous 42789 Replies
    • November 25, 2010
    • 06:31 AM
    • 0
    Flag this Response
  • I dont have answer to your questions, but you may find that probiotics will help to lesson some of your stomach issues. I find that phillips probitics help me. not endorsing that company or anything another brand may work for you.
    brenran 1 Replies
    • November 28, 2010
    • 10:43 PM
    • 0
    Flag this Response
  • Here's the deal.About 9 months ago, doctors told me I had mono. I had been very lethargic and somewhat depressed. About 3 months ago I was diagnosed with MRSA when I was living in Ecuador and had to have some surgeries. I was given clindamycin in order to get rid of the infection. When I came back to the states, the doctors told me the clindamycin gave me C. Diff -- they found this after I'd told them that I was very lethargic, had bloody diarrhea, loss of appetite, abdominal pains, and nausea. They also found that I have a D, B12, albumin and protein deficiency. They started me on medicine called Flagyl which only made me worse. The blood got brighter and I was much more tired; in addition, I had severe nausea and stomach pains, along with intestinal pains that weren't as severe before. Since, I've been noted as clinically depressed and the medicine still didn't get rid of the C. Diff. Now doctors are questioning different things such as Crohn's disease, Ciliac's disease, irritable bowel syndrome, colitis, endometriosis, or even colon cancer. I leave in January for Africa and need to figure all of this out before I go! Does anyone have any ideas? Can anyone even test positive for C. Diff if they actually have something else? Why would I have had bloody stools and such even before starting my clindamycin if that is what gave me the C. Diff anyways? Answers, anyone!?Have you been tested for Giardiasis?
    wdiagnosis1 33 Replies
    • November 29, 2010
    • 03:01 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.